Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for loose stools and high blood pressure while treating diabetes

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2803 Questions

default
Posted on Wed, 23 May 2018 in Diabetes
Question: I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 .
Presscribe good meficines for bp and loose motions .
doctor
Answered by Dr. Saumya Mittal 39 minutes later
Brief Answer:
Suggestion

Detailed Answer:
Hello.
I am Dr Mittal.
I have read your message.
I think I can help you.

First, the abdominal symptoms can be due to
a. a side effect of metformin.
b. a bacterial overgrowth.
In the first case, you need to change metformin to an extended release formulation or change the drug completely.
In the second case, you need to take antibiotics / probiotics as and when the symptoms develop. Rifaximin and probiotic are good option.

As for BP. You are on good medicine. Salt and fat restriction , daily physical activity and control of weight are essential measures. Addition of metoprolol can be considered if your physician think it's appropriate and there are no other contraindications to it's use.

I have tried to make it as simple as possible.
Feel free to contact me on the subject as needed.
Best of luck. Dr Mittal
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Stomach upset

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while sleeping , it happend to me from last 2 months , also got my stomach upset, sometimes I feel like I going to die , can u tell me what is it ?

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is mild pain in the stomach. i have been using digene total tablet before food but of no use.which medicine should i take further.

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days. Now, I am experiencing more frequent mood swings and irritation, lack of long sleep, sweating even in...

doctor1 MD

i am 20 years old, 5'7 150 lbs, weight train at least 4 times a week, not a drinker or cigarete smoker,i keep myself very well hydrated usually drink about a gallon of water everyday and have a very clean diet. i do smoke pot every now and then, last night at a party drank a little bit and smoked a little bit, drinking has always made my stomach upset, i have finals tomorrow so i took a 60 mg vyvanse this morning but before breakfast i had 500 mg of milk thistle, before even taking the vyvanse my stool was kind of black this morning, and now later in the evening as well. i wanted to know the cause of this?

doctor1 MD

sir please look on my attached health check up and suggest what my health results show

doctor1 MD

hello ! this is raj from kolkata , am having mild fever and body pain for last two days and stomach upset , which lead stool with blood today an hour ago and for yseterday and today i have gone for 16 times bathrom ....... having abdominal pain and mild temperature with dryness in mouth plz suggest any medicine